Michigan, 2012

Hail and Heavy Rain in Michigan, June 18, 2012

June 18, 2012 · NWS MQT · 7 events in 4 counties and zones

An upper disturbance moving through a warm and unstable air mass produced severe thunderstorms with large hail and heavy rain over portions of southeast Upper Michigan on the afternoon of the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An upper disturbance moving through a warm and unstable air mass produced severe thunderstorms with large hail and heavy rain over portions of southeast Upper Michigan on the afternoon of the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 18, 6:43 AM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 18, 6:43 AM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
743 AM EDT MON JUN 18 2012

.SYNOPSIS...
ISSUED AT 506 AM EDT MON JUN 18 2012
WV IMAGERY AND RUC ANALYSIS INDICATED ZONAL MID/UPPER LEVEL FLOW
ACROSS THE NRN CONUS FROM THE PAC NW TO THE WRN GREAT LAKES WITH A
110-120 KT 250-300 MB JET THROUGH THE NRN PLAINS. AT THE SFC...A
COLD FRONT EXTENDED THROUGH THE ERN DAKOTAS INTO N CNTRL NEBRASKA
FROM LOW PRES NEAR WINNIPEG. A WARM FRONT STRETCHED FROM NW MN
THROUGH WRN WI INTO NRN IL. A LARGE MCS THAT DEVELOPED OVER NE SOUTH
DAKOTA HAS MOVED THROUGH CNTRL/SRN MN INTO WI AND UPPER MI. THE
STRONGEST CONVECTIVE ELEMENTS WITH THE BEST LOW LEVEL MOISTURE
INFLOW AND INSTABILITY AVAILABLE WERE LINED UP FROM E CNTRL THROUGH
SRN WI.
&&

.SHORT TERM...(TODAY)
ISSUED AT 506 AM EDT MON JUN 18 2012

SATELLITE AND RADAR TRENDS SUGGEST THAT THE MCS WILL MOVE THROUGH
THE CWA EARLY THIS MORNING...ENDING OVER CNTRL UPPER MI BY AROUND
10Z AND OVER THE EAST BY 12Z. HOWEVER...SOME SCT SHRA/TSRA MAY
REDEVELOP BY LATE MORNING AS A SHORTWAVE TROUGH MOVES QUICKLY TOWARD
THE AREA FROM THE NW MN. EVEN THROUGH THERE WAS EXTENSIVE CLOUD
COVER IN THE WAKE OF THE MCS...EXPECT THE MID AND HIGH CLOUDS TO
THIN OUT ENOUGH TO ALLOW MODERATE DAYTIME HEATING PUSHING TEMPS TO
AROUND 80 AND MLCAPE VALUES INTO THE 1K-2K J/KG RANGE THIS
AFTERNOON. AS THE NOSE OF THE JET STREAK AND THE SFC TROUGH PUSHES
INTO THE REGION EXPECT FORCING FOR TSTM DEVELOPMENT TO INCREASE.
ALTHOUGH THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE
TIMING/LOCATION OF CONVECTIVE DEVELOPMENT THIS AFTERNOON...THE
CONSENSUS OF HIGHER RES MODELS SUGGEST TSRA SHOULD RAPIDLY DEVELOP
THIS AFTERNOON OVER THE WEST...AIDED BY LAKE SUPERIOR BREEZE
BOUNDARY...AND SPREAD INTO CNTRL UPPER MI BY MID AFTERNOON BEFORE
SLIDING SOUTHEAST OF THE AREA EARLY THIS EVENING.

STRONG 500 MB WINDS(TO 80 KT) LEADING TO 0-6KM BULK SHEAR VALUES IN
THE 60-70 KT RANGE WILL LEAD TO POTENTIAL FOR SUPERCELLS BEFORE
CONVECTION BECOMES MORE ORGANIZED INTO LARGER CLUSTERS OR LINES.
GIVEN THE STRONG WIND FIELDS AND STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON...THE GREATEST SVR THREAT WOULD BE STRONG/DAMAGING
WINDS...PER SPC. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY
SUPERCELLS THAT DEVELOP...ESPECIALLY NEAR THE WARM FRONTAL BOUNDARY
EXPECTED NEAR THE WI BORDER.

.LONG TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 506 AM EDT MON JUN 18 2012

TUESDAY...
WE WILL START THIS PERIOD WITH W-SW FLOW ALOFT...IN
BETWEEN A DOMINANT RIDGE OF HIGH PRESSURE OVER THE TN/OH RIVER
VALLEYS AND A PROGRESSIVE LOW OVER MT. AT THE SFC...THE EXITING LOW
SHOULD BE JUST NE OF JAMES BAY...WITH A COLD FRONT EXTENDING
SOUTHWARD ACROSS W LAKE SUPERIOR /OR JUST NW OF LAKE SUPERIOR/
THROUGH THE NEXT LOW SET UP OVER S CENTRAL SD. EXPECT WARMER AIR TO
SURGE INTO THE S AND E SECTIONS OF THE CWA DURING THE LATE AFTERNOON
HOURS TUESDAY...AS THE MAIN WARM FRONT PUSHES N OF LAKE MI TO OR
ACROSS PORTIONS OF LAKE SUPERIOR 00Z WEDNESDAY /850MB TEMPS OF
18-22C/. EXPECT SHOWERS AND TS TO SLIDE IN DURING THE AFTERNOON
HOURS...MOST LIKELY OVER LAKE SUPERIOR AND FAR W UPPER MI.

TUESDAY NIGHT AND WEDNESDAY...
THE MT LOW WILL SHIFT ACROSS S MANITOBA BY DAYBREAK
WEDNESDAY...BEFORE PUSHING INTO N CENTRAL ONTARIO. MODELS LOOK TO BE
FOLLOWING 3 SEPARATE IDEAS WITH THE TRACK OF THIS LOW...WITH THE
FIRST BEING A MORE PROGRESSIVE GFS/NAM/SREF SOLUTION. THE OLDER
17/12Z RUNS OF THE CANADIAN AND ECMWF...WHILE FAIRLY CONSISTENT WITH
THE OTHER MODELS THROUGH TUESDAY AFTERNOON...BECOME A BIT SLOWER
DURING THE AFTERNOON HOURS...WITH THE CANADIAN NEVER REALLY CATCHING
UP UNTIL LATER IN THE WORK WEEK. AS A RESULT...THE CANADIAN WILL NOT
BE HIGHLY UTILIZED BEYOND TUESDAY NIGHT. BACK AT THE
SFC...TEMPERATURES MAY STRUGGLE TO GET MUCH BELOW 70F TUESDAY NIGHT
AS THE WARM FRONT SURGES WELL NORTH OF LAKE SUPERIOR BY DAYBREAK
WEDNESDAY /35-40KT 850MB WINDS AND TEMPS OF 15-20C/...IN RESPONSE TO
THE LOW SHIFTING ACROSS W LAKE SUPERIOR/MN TUESDAY NIGHT...AND NW OF
LAKE SUPERIOR BY 12Z WEDNESDAY. AS A RESULT OF BEING ONE OF THE
DEEPER SOLUTIONS...THE SFC LOW IS ON THE NW OR SLOWER SIDE. THIS
DOES MAKE TIMING THE PASSAGE OF THE COLD FRONT A BIT MORE
DIFFICULT...WITH IT LIKELY SET UP ACROSS THE WESTERN THIRD OF THE
CWA BY 18Z WEDNESDAY.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...
EXPECT THE COLD FRONT TO CONTINUE ITS EASTWARD PROGRESSION AND BE
MAINLY E OF THE CWA BY 06Z THURSDAY...WITH A WEAKER SECONDARY SFC
TROUGH ATTEMPTING TO CROSS WEDNESDAY NIGHT. MUCH OF OUR WEATHER WILL
BE DOMINATED BY THE LINGERING 500MB LOW SPINNING OVER HUDSON
BAY/ONTARIO/QUEBEC...WITH A TROUGH EXTENDING ACROSS THE GREAT LAKES
REGION. THE RESULT WITH BE COOLER W-NW FLOW...WITH 850MB TEMPS
AVERAGING 8-10C THURSDAY THROUGH EARLY FRIDAY. WITH HIGH PRESSURE AT
THE SFC...EXPECT DRY WEATHER THURSDAY THROUGH AT LEAST THURSDAY
NIGHT. LOWERED DEWPOINTS SLIGHTLY FROM CONSENSUS FOR WEDNESDAY NIGHT
INTO THURSDAY...WITH GOOD MIXING INTO PLENTY OF DRY AIR AOA 800MB
THURSDAY AFTERNOON. THIS RESULTED IN RH VALUES NEAR 35 PERCENT
INTERIOR WEST. WOULD NOT BE SURPRISED TO SEE LESS THAN 30 PERCENT AS
THE TIME NEARS.

FRIDAY THROUGH MONDAY...
THE 500MB RIDGE OVER THE S STATES WILL EXTEND UP THROUGH MT FRIDAY
MORNING...WITH THE LOW TO OUR NORTH SLOWLY EXITING. THERE ARE
SIGNIFICANT ENOUGH DIFFERENCES IN THE PATTERN BY SATURDAY AFTERNOON
TO RESULT IN A MODERATE TO LOWER CONFIDENCE FORECAST BEYOND THEN.
THE CONSENSUS IS TO BRING THE 500MB RIDGE UP THROUGH THE PLAINS
STATES THROUGH S CENTRAL CANADA BY MONDAY. EXPECT MODERATING
TEMPS...AND THE RETURN OF SLIGHT CHANCE/CHANCE POPS AS LOW PRESSURE
OVER SD/NE SATURDAY ATTEMPTS TO EXTEND A WARM FRONT ACROSS THE AREA
AS 500MB WAVE PUSHES IN. WHILE BOTH THE GFS AND ECMWF DO PRINT OUT
PRECIP SATURDAY NIGHT...IT IS MAINLY ALONG THE WI BORDER...AND
CONFIDENCE REMAINS LOW.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 741 AM EDT MON JUN 18 2012

SCT SHRA/TSRA WILL BE NEAR TO KSAW ENOUGH TO INCLUDE VCTS THROUGH
14Z. AFTER THE HRA END...THERE MAY BE A PERIOD OF LO CLDS/MVFR
CONDITIONS IN ADVANCE OF WARM FRONT TRYING TO MOVE NE FM
WI...ESPECIALLY AT SAW WITH UPSLOPE S WIND. MORE SHRA/TS ARE PSBL IN
THE AFTN...BUT ONCE AGAIN DID NOT INCLUDE EXPLICIT TSRA DUE TO TIMING
DIFFERENCES AMONG NUMERICAL MODELS. VIGOROUS DRYING ALOFT SHOULD END
THE SHRA/TS THREAT W-E LATE THIS AFTN AND ENSURE VFR CONDITIONS FOR
THIS EVNG. &&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 506 AM EDT MON JUN 18 2012

RELATIVELY SMALL SECTIONS OF PATCHY TO AREAS OF FOG WILL REMAIN
POSSIBLE THROUGH WEDNESDAY AS ADDITIONAL MOISTURE PUSHES ACROSS THE
COOLER LS WATERS. LOW PRESSURE STRETCHING FROM S MANITOBA THROUGH NE
WILL CONSOLIDATE N-NW OF LS BY THIS EVENING BEFORE CROSSING JAMES
BAY AND INTO QUEBEC BY DAYBREAK TUESDAY. SOME THUNDERSTORMS COULD BE
STRONG THIS AFTERNOON EVENING...WITH STRONG WINDS AND LARGE HAIL
POSSIBLE /MAINLY ACROSS S PORTIONS OF LS/. A TROUGH OF LOW PRESSURE
WILL SET UP ACROSS LS...WHERE IT WILL REMAIN AS ANOTHER LOW DEVELOPS
OVER SD/NE TUESDAY MORNING. THIS SECONDARY LOW SHOULD CROSS N MN/W
LS TUESDAY NIGHT INTO WEDNESDAY MORNING...BEFORE SHIFTING ACROSS
CENTRAL ONTARIO AND DRAGGING A TROUGH/COLD FRONT OVER LS WEDNESDAY
AFTERNOON/EVENING. HIGH PRESSURE WILL THEN TAKE HOLD FOR WEDNESDAY
NIGHT...SHIFTING TO THE LOWER GREAT LAKES FRIDAY NIGHT AS ANOTHER
LOW DEVELOPS ACROSS THE CENTRAL TO NORTHERN PLAINS STATES. THIS LOW
SHOULD REMAIN TO OUR SOUTH...WITH AN ADDITIONAL HIGH SINKING ACROSS
THE UPPER GREAT LAKES FROM CENTRAL CANADA SATURDAY NIGHT THROUGH
MONDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...KF
AVIATION...JLB
MARINE...KF
Hazardous weather outlook, Jun 18, 4:50 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
550 AM EDT MON JUN 18 2012

MIZ001>007-009>014-084-085-191000-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
550 AM EDT MON JUN 18 2012 /450 AM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME THUNDERSTORMS MAY
BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS.
THE GREATEST THREAT AREA WOULD BE ACROSS INTERIOR WESTERN...AND
CENTRAL UPPER MICHIGAN. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER
STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY
NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

LSZ162-240>251-263>267-191000-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
550 AM EDT MON JUN 18 2012 /450 AM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA TODAY...AND OVER
MAINLY EASTERN LAKE SUPERIOR THIS EVENING. SOME THUNDERSTORMS MAY
BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS
OVER SOUTH CENTRAL LAKE SUPERIOR. THE MAIN HAZARDS EXPECTED FROM ANY
STRONGER STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT...AND
AGAIN FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

LMZ221-248-250-191000-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
550 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING. SOME
THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND
EARLY EVENING HOURS. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER
STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

KF

In the hours before

Special weather statement, Jun 18, 11:52 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1252 PM EDT MON JUN 18 2012

MIZ012-013-085-181730-
DELTA-MENOMINEE-NORTHERN SCHOOLCRAFT-
1252 PM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ALERT FOR DELTA...MENOMINEE AND SCHOOLCRAFT
COUNTIES UNTIL 130 PM EDT/1230 PM CDT/...

AT 1248 PM EDT/1148 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF GARDEN CORNERS TO 10 MILES SOUTHEAST OF POWERS...
OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF MANISTIQUE TO 21
MILES SOUTHWEST OF ESCANABA.  THESE STORMS WERE MOVING EAST AT 45
MPH.

DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS. UP TO 2 INCHES OF RAIN IS POSSIBLE
THROUGH 2 PM. AT 1250 PM...DIME SIZED HAIL WAS REPORTED NEAR
GLADSTONE.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GLADSTONE...
  ESCANABA...
  FORD RIVER...
  STONINGTON...
  NAHMA...
  GARDEN CORNERS...
  GARDEN...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Local storm report, Jun 18, 11:56 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1256 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             4 WNW GLADSTONE         45.87N 87.10W
06/18/2012  M0.50 INCH       DELTA              MI   TRAINED SPOTTER

            0.25 TO 0.5 INCH HAIL. HEAVY RAIN ALSO FALLING. CONSTANT
            THUNDER

&&

GMICHELS

The radar

The Marquette radar (KMQT), 95 km away, was scanning. The volume nearest the first event began at 16:58 UTC.

Open the radar archive at this moment

Event by event

4 heavy rain, 3 hail. Local standard time, as filed.

Heavy Rain, Delta

When
June 18, 12:00 PM EST to 4:30 PM EST
Where
Delta County, 0.65 mi ESE of Escanaba
Reported by
Public
Coordinates
45.746, -87.058

Intense thunderstorms dropped one to two inches of rainfall over many locations in Delta County on the afternoon of the 18th. The heavy rainfall caused standing water of one to two feet deep on U.S Highway 41 in Escanaba.

Heavy Rain, Schoolcraft

When
June 18, 12:00 PM EST to 5:00 PM EST
Where
Schoolcraft County, 3.84 mi E of Manistique Arpt
Reported by
Trained Spotter
Coordinates
45.970, -86.100

The spotter four miles west of Gulliver measured 1.90 inches of storm total rainfall.

Heavy Rain, Luce

When
June 18, 1:00 PM EST to 5:00 PM EST
Where
Luce County, 8.09 mi WSW of Pine Stump Jct
Reported by
RAWS
Coordinates
46.530, -85.740

The Spincich Lake RAWS site measured 1.64 inches of rainfall.

Hail, Schoolcraft

When
June 18, 1:29 PM EST to 1:30 PM EST
Where
Schoolcraft County, 0.38 mi ENE of (P75)seul Choix Pt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.921, -85.912

Hail measured at 1.5 inches in diameter fell at the Seul Choix Point Lighthouse.

Hail, Delta

When
June 18, 2:26 PM EST to 2:30 PM EST
Where
Delta County, 0.96 mi E of Flat Rock
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.830, -87.160

Golf ball sized hail reported seven miles northwest of Escanaba.

Hail, Delta

When
June 18, 2:30 PM EST to 2:33 PM EST
Where
Delta County, Gladstone
Measured
2 in hail
Reported by
COOP Observer
Coordinates
45.850, -87.020

Large hail was reported on the north side of Gladstone. Most hail stones were dime to quarter sized.

Heavy Rain, Menominee

When
June 18, 3:00 PM CST to 5:00 PM CST
Where
Menominee County, 0.85 mi SE of Hansen
Reported by
Trained Spotter
Coordinates
45.220, -87.610

The spotter near Birch Creek measured 1.75 inches of rainfall over mainly a two-hour period.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395806, 395808, 395814, 395791, 395797, 395799, 395810.